zbMATH — the first resource for mathematics

Generalized fuzzy sets. (English) Zbl 0676.06017
Summary: This paper is concerned with a construction of fuzzy sets not depending on a membership function. Algebraic properties of a family of fuzzy sets are investigated. In this paper, three notions are proposed: (1) a ring of generalized fuzzy sets \({\mathcal G}{\mathcal F}(X)\) of X, a complete Heyting algebra (cHa) which contains the power set \({\mathcal P}(X)\) of X; (2) an extension lattice \(\overline{{\mathcal B}(L)}\), where \({\mathcal B}={\mathcal P}(X)\); and (3) the set of \({\mathbb{L}}\)-fuzzy sets, where \({\mathbb{L}}=[L_ x|\) \(x\in X]\). It is shown that these three notions are equivalent. The mathematical structure of \({\mathcal G}{\mathcal F}(X)\) is studied, and a ring of generalized fuzzy sets of type 2 is introduced.

06D20 Heyting algebras (lattice-theoretic aspects)
03E99 Set theory
03E72 Theory of fuzzy sets, etc.
Full Text: DOI
[1] Birkhoff, G, Lattice theory, (1967), AMS Colloquim Publications Providence, RI · Zbl 0126.03801
[2] Goguen, J.A, L-fuzzy sets, J. math. anal. appl., 18, 145-174, (1967) · Zbl 0145.24404
[3] Iwamura, T, Sokorun, (1966), Kyoritsu Shuppan Tokyo
[4] McGoveran, D, Fuzzy logic and non-distributive truth valuations, (), 49-57 · Zbl 0593.03013
[5] Nakajima, N, On determination of membership functions, (), 154-159, Preprints of
[6] Norwich, A.M; Turksen, I.B, A model for the measurement of membership and the consequences of its empirical implication, Fuzzy sets and systems, 12, 1-25, (1984) · Zbl 0538.94026
[7] Takeuti, G, Senkeidaisu to ryosirikigaku, (1981), Shokabo Tokyo
[8] Ryumae, S; Morita, Y; Oka, Y, A measurement model for membership functional representation, (), 254-257, Preprints of
[9] Watanabe, S, Modified concepts of logic, probability, and information based on generalized continuous characteristic function, Inform. and control, 15, 1-21, (1969) · Zbl 0205.00801
[10] Zadeh, L.A, Fuzzy sets, Inform. and control., 8, 338-353, (1965) · Zbl 0139.24606
[11] Zadeh, L.A, Calculus of fuzzy restrictions, (), 1-39 · Zbl 0327.02018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.